Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 4, 2016, 7:36 PM CDT for Cheatham County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 7:36 PM CDT (00:36 UTC)
- Expired
- Aug 4, 2016, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1623 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS84 KOHX 050036 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT THU AUG 4 2016 TNZ025>027-059-050115- CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN- 736 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... SOUTHEASTERN DICKSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 815 PM CDT... AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KINGSTON SPRINGS...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING SOUTHEAST AT 10 MPH. FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND FAIRVIEW. LAT...LON 3616 8727 3623 8707 3604 8688 3592 8718 TIME...MOT...LOC 0036Z 333DEG 8KT 3613 8713 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:25 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 4, 7:25 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 725 PM CDT THU AUG 4 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Scattered convection is circulating around an upper trough axis which resides across the mid state this afternoon. This feature will be slowly pulling eastward over the next 24 hrs. 00Z lift is sill expected this evening although we will begin to get some drier air into western areas. Thus, will include 30 pops along the Plateau with lesser values west. On Friday, airmass looks drier as the aforementioned trough axis will be located east of our area. Will still carry 20-30 pops as cap erosion will commingle with neutral to weak lift. On Friday night and Saturday, the weak nwly flow aloft will push a boundary our way. Pops will increase, especially on Saturday when values will reach the likely category. Drier air may then win out by Saturday night as the boundary pushes south of our area and we become influences by a sfc high to our north For the near term temps, The next 36 hrs look quite warm prior to the the expected fropa. Then, we will see temps drop down to near normal. In the ext fcst, the sfc high over Michigan will continue to exert its influence and we will actually see minimal afternoon capes on Sunday and Monday. Pops at that time will generally be 20 at best. Then, models are hinting toward some easterly wave development with added moisture attempting to reach our area by Tues and Wed. Euro model is not quite on board with the influx of moisture so will raise pops, but no higher than 50 percent. For the ext temps, Sunday and Monday, 850 mb values will hold at 16c- 18c so despite the mostly sunny skies, highs will be no warmer than near 90. In fact, highs should remain near 90 through the rest of the ext period as moisture and u/l height values both increase. && .AVIATION... 00Z TAF DISCUSSION. Chances for showers and thunderstorms should become more isolated overnight, and chances for fog will return to the region. Better chances per model guidance looks to be at KCSV, where IFR fog may be possible by early morning and MVFR fog for the overnight hours. A few models are also suggesting cigs may lower to MVFR at KCSV, but confidence is not high enough just yet to put it in the TAF. KCKV may also see MVFR fog overnight as well. Otherwise expect VFR conditions with continued chances for afternoon thunderstorms on Friday. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Barnwell
Hazardous weather outlook, Aug 4, 5:56 AM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 556 AM CDT THU AUG 4 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-051100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 556 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE TODAY WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LOCALIZED FLOODING THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
In the hours before
Special weather statement, Aug 4, 5:22 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT THU AUG 4 2016
TNZ056-093-042300-
WAYNE TN-PERRY TN-
522 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERRY AND NORTHERN
WAYNE COUNTIES UNTIL 600 PM CDT...
AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...COLLINWOOD...CLIFTON AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 8802 3539 8799 3540 8797 3541 8798
3542 8800 3553 8793 3543 8761 3542 8761
3541 8758 3516 8776 3535 8801 3537 8802
TIME...MOT...LOC 2222Z 299DEG 21KT 3542 8791
BARNWELLSpecial weather statement, Aug 4, 5:36 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU AUG 4 2016
TNZ028>030-042315-
TROUSDALE TN-SMITH TN-WILSON TN-
536 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...TROUSDALE AND
NORTHEASTERN WILSON COUNTIES UNTIL 615 PM CDT...
AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARTSVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL
RECREATION AREA...DIXON SPRINGS AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3644 8617 3644 8615 3643 8605 3628 8585
3607 8623 3632 8632 3631 8630 3634 8629
3635 8628 3636 8628 3636 8627 3640 8627
3645 8617
TIME...MOT...LOC 2235Z 320DEG 12KT 3637 8619
BARNWELLSpecial weather statement, Aug 4, 6:16 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT THU AUG 4 2016
TNZ028-030-064-050000-
DE KALB TN-SMITH TN-WILSON TN-
616 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND EASTERN WILSON COUNTIES UNTIL 700 PM CDT...
AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL AND FUNNEL CLOUDS WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...GORDONSVILLE...HICKMAN...ALEXANDRIA...
LIBERTY...DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.
LAT...LON 3613 8583 3597 8602 3597 8617 3622 8639
3633 8620
TIME...MOT...LOC 2316Z 319DEG 16KT 3620 8622
SHAMBURGERLocal storm report, Aug 4, 6:34 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 5 SSW SPRINGFIELD 36.43N 86.90W
08/04/2016 ROBERTSON TN NEWSPAPER
NUMEROUS REPORTS...PHOTOS AND VIDEO OF A FUNNEL CLOUD
IN THE CAVE SPRINGS ROAD AREA. FUNNEL WAS WIDELY VISIBLE
FROM SPRINGFIELD TO GREENBRIER TO COOPERTOWN. NO KNOWN
TOUCHDOWN OR DAMAGE.
&&
EVENT NUMBER OHX1601055
SHAMBURGERSpecial weather statement, Aug 4, 6:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU AUG 4 2016
TNZ062-050030-
RUTHERFORD TN-
652 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD COUNTY
UNTIL 730 PM CDT...
AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERHILL...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WALTERHILL AND LASCASSAS.
LAT...LON 3601 8636 3599 8633 3599 8631 3598 8631
3597 8628 3590 8616 3574 8635 3589 8650
3602 8636
TIME...MOT...LOC 2352Z 312DEG 10KT 3591 8637
SHAMBURGERSpecial weather statement, Aug 4, 7:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT THU AUG 4 2016 TNZ025>027-059-050115- CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN- 736 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... SOUTHEASTERN DICKSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 815 PM CDT... AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KINGSTON SPRINGS...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING SOUTHEAST AT 10 MPH. FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND FAIRVIEW. LAT...LON 3616 8727 3623 8707 3604 8688 3592 8718 TIME...MOT...LOC 0036Z 333DEG 8KT 3613 8713 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 35 min |
| Aug 4, 7:18 PM CDT | Flash Flood Warning | OHX | Rutherford | 117 min |
| Aug 4, 8:02 PM CDT | Special Weather Statement | OHX | Rutherford | 43 min |
| Aug 4, 8:10 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 2 hr |
| Aug 4, 8:33 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Aug 5, 3:34 AM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 15 hr |
| Aug 5, 1:24 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Aug 5, 2:17 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Aug 5, 3:37 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Aug 5, 3:57 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | OHX | Robertson | 40 min |
| Aug 5, 4:41 PM CDT | Special Weather Statement | OHX | Davidson, Sumner | 49 min |
| Aug 5, 4:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| Aug 5, 5:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.